MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE FEMUR TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE FEMUR TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10018
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during cori tka procedure surgeon states the femur tracking array (case-(b)(4)) and the tibia tracker array (case-(b)(4)) are becoming worn down with use where the clamps grip the teeth, and that he was not able to secure them as tightly as he would have liked, even when using the checkpoint tool.Later on, after making both cuts, they failed checkpoint verification on the femoral array with an error of 2.2mm.No delay or additional complications were reported.
 
Additional Manufacturer Narrative
Section h10: the real intelligence femur tracker used for treatment was returned for evaluation.A relationship between the reported event and the device was established.The reported problem was visually confirmed.The femur array splines have become dull from excessive use and wear.The anodization is completely removed from the splines.A functional evaluation was not required; the reported problem was visually confirmed.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.The most likely cause of this event is normal wear and tear.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of this case.Refer to instructions for use that states improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Clinical/medical evaluation: per the field report, the failed checkpoint verification on the femoral array with an error of 2.2mm resulted in no impact on the patient an no further interventions were required to recover during the case.It was communicated by the sales rep that it was ¿doubt the femoral cut was wrong¿; however, the femoral checkpoint was redefined, the workflow progressed, and the surgeon was satisfied with the surgical outcome with no patient injury/harm or surgical delay.S+n recommends that reusable instruments should be routinely inspected for functionality, wear and damage and replaced as necessary.Since no patient injury or surgical delay was alleged, no further medical assessment is warranted at this time.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.Internal complaint reference number: (b)(4).

Brand Name
REAL INTELLIGENCE FEMUR TRACKER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
2905 northwest blvd ste 40
plymouth, MN 55441
5123913905
MDR Report Key11643828
Report Number3010266064-2021-00268
Device Sequence Number3050001
Product Code OLO
UDI-Device Identifier00885556757376
UDI-Public00885556757376
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberROB10018
Device Catalogue NumberROB10018
Device Lot Number19MCT0029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown